MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3131C182TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597); Insufficient Information (4580)
Date of Event 09/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant of product: information references the main component of the system.Other relevant device(s) are: product id: vnmc3131c182tu, serial/lot #: (b)(4), ubd: 15-may-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a thoracic dissection.The dissection measured from the lsa to iliac bifurcations.It was reported approximately 4 months post the index procedure, follow up ct demonstrated that the graft was distal to the lcca and had a type ia endoleak.During the initial procedure the graft appeared to be 5mm distal to the lcca and the final angiogram confirmed seal and the decision was made not to extend at that time however now the graft appears to have migrated distal leading to a type ia endoleak.The patient underwent aortic arch debranching and endograft placement from the ascending aorta into the existing descending thoracic graft.Vnmc4034c200tu ((b)(4)) was used.It was then reported one day later the patient started bleeding out of the mediastinal tube.The patient was rushed to the operating room and opened where it was noted that the proximal end of the graft had perforated the aorta.Multiple repair stitches were placed but would not hold in the fragile aorta and the patient continued to suffer blood loss and expired.Per the physician the cause of the migration was user error.
 
Additional Manufacturer Narrative
Product analysis conclusion; the reported proximal endoleak could be confirmed on the films provided; however the cause of the event could not be determined.Earlier post-implant ct¿s, after the index procedure, were not provided for assessment of the stent grafts original in vivo configuration.It was not possible to determine whether migration of the stent graft was a factor in the occurrence of the endoleak.From the measurements of the proximal aortic flow lumen, it is possible that a larger size stent graft could have been implanted in the patient and may have prevented the reported migration of the device.Lack of pre-implant ct¿s and sizing sheet plan did not allow for a thorough assessment of the pre-implant anatomy.Analysis of the returned films did not reveal any obvious out of specification stent graft integrity issues.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10676701
Report Number9612164-2020-03909
Device Sequence Number14229416
Product Code MIH
UDI-Device Identifier00763000100988
UDI-Public00763000100988
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model NumberVNMC3131C182TU
Device Catalogue NumberVNMC3131C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age58 YR